Winter Storm, Adams
- When
- December 13, 12:00 PM CST to 10:00 PM CST
- Where
- Adams forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
The first significant snowfall of the 2003/2004 season hit on the 13th. Snowfall averaged from 3 to 5 inches across the region.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The first significant snowfall of the 2003/2004 season hit on the 13th. Snowfall averaged from 3 to 5 inches across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 13, 10:10 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1010 AM CST SAT DEC 13 2003 .DISCUSSION... UA DATA FM 12Z INDICATES MID LVL CIRCULATION A BIT STRONGER THAN PRVSLY ANTICIPATED. AXIS OF DEFORMATION ZONE HAS SET UP FM AROUND A KGVW-KCOU-KTAZ AXIS WITH MID LVL DRYING ALREADY PUSHING INTO SCNTRL MO. THERE HAVE BEEN SVRL MESOSCALE BANDS OF HEAVIER SNOW WITH RATES ARND 1-1.5 IN/HR WITHIN THE DEFORMATION ZN FM MID MO INTO CNTRL IL. THE LATEST FCST HAS BEEN REVISED TO BUMP SNOW ACCUMS UP IN THE 4-6 IN RANGE NR A KCOU-KPPQ AXIS WITH ISOLD TOTALS OVER 6. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...WINTER WX ADVSRY TDA IL...WINTER WX ADVSRY TDA ALG-W OF A MT STERLING...SPARTA LN. GLASS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 640 AM CST SAT DEC 13 2003 ILZ095>097-MOZ018-019-026-027-034>036-141200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 640 AM CST SAT DEC 13 2003 ...WINTER WEATHER ADVISORY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SNOW IS EXPECTED TODAY...WITH ACCUMULATIONS OF 3 TO 5 INCHES. THE SNOW WILL TAPER OFF TO FLURRIES EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SOME ACCUMULATING SNOW AS THE NEXT STORM SYSTEM MOVES THROUGH ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL INFORMATION THROUGHOUT THE DAY. MOZ041-042-047>051-059-060-062-072-073-084-099-141200- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-WARREN-WASHINGTON- 640 AM CST SAT DEC 13 2003 ...WINTER WEATHER ADVISORY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT 3 TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE REGION TODAY...WITH THE SNOW TAPERING OFF TO FLURRIES BY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL INFORMATION THROUGHOUT THE DAY. ILZ058-059-079-098>102-MOZ052-061-063>065-074-075-085-141200- CALHOUN IL-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MONROE IL-RANDOLPH IL-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE- 640 AM CST SAT DEC 13 2003 ...WINTER WEATHER ADVISORY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSOURI AND SOUTHWEST SECTIONS OF ILLINOIS .DAY ONE...TODAY AND TONIGHT 2 TO 4 INCHES OF SNOW ARE EXPECTED TODAY...WITH THE SNOW TAPERING OFF TO FLURRIES EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL INFORMATION THROUGHOUT THE DAY. ILZ060-064-065-069-070-074-141200- BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL- 640 AM CST SAT DEC 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL ILLINOIS... .DAY ONE...TODAY AND TONIGHT 1 TO 3 INCHES OF SNOW ARE EXPECTED ACROSS THE REGION TODAY...WITH THE SNOW RAPIDLY TAPERING OFF TO FLURRIES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL INFORMATION THROUGHOUT THE DAY. TRUETT
The national radar mosaic for the moment the first event began.
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331794, 5331795, 5331796.